Florida, 2006

Tornadoes in Florida, November 7, 2006

November 7, 2006 · NWS MLB · 2 events in 2 counties and zones

A small-scale area of low pressure, referred to as a mesolow, formed over the Gulf of Mexico along a cold front which was moving into central Florida. The center of this feature was accompanied by a small band of showers and lightning storms as it moved onshore near the mouth of Tampa Bay.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.4 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

A small-scale area of low pressure, referred to as a mesolow, formed over the Gulf of Mexico along a cold front which was moving into central Florida. The center of this feature was accompanied by a small band of showers and lightning storms as it moved onshore near the mouth of Tampa Bay. These storms moved rapidly northeast at 35 to 40 mph crossing the Kissimmee River into northwestern Osceola County. With the mesolow increasing, significant rotation was noted on doppler radar as the storms moved through northwestern Orange County and then into Seminole County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Nov 7, 2:15 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 7, 2:15 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EST TUE NOV 7 2006

.DISCUSSION...

...RAIN CHANCES INCREASING INTO THIS EVENING THEN DRY THROUGH LATE
NEXT WEEK...

CURRENT/TONIGHT...MLB NEXRAD 88D RADAR CONTINUES TO SHOW WIDELY
SCATTERED LIGHT SHRA ACTIVITY ACROSS ECFL. HEAVIER SHOWER ACTIVITY
SLOWLY MOVING ONSHORE ACROSS THE WEST COAST OF NORTH-CENTRAL FL.
SURFACE PRESSURE AND WIND DATA SUGGEST A MESOLOW ACROSS THE EASTERN
GOMEX JUST WEST OF TAMPA. THIS FEATURE WILL CONTINUE TO LIFT
NORTHEAST THROUGH THE OVERNIGHT HOURS. VIGOROUS UPPER LEVEL SYSTEM
OVER THE MISSISSIPPI VALLEY TRACKING ACROSS THE GULF COAST STATES
PRESENTLY AND WILL CONTINUE TO PRESS EASTWARD. CURRENT CLOUDY SKIES
WILL REMAIN THE NORM THROUGH TONIGHT. SOUTH WINDS WILL VEER TO THE
SOUTHWEST EARLY THIS EVENING AS THE LOW PRESSURE SYSTEM APPROACHES
ECFL...THEN WILL VEER TO WESTERLY BEHIND THE FRONT AFTER MIDNIGHT.
NUMEROUS SHOWER CHANCES WILL CONTINUE TO GO UP LATE THIS
AFTN/EVENING AS ISENTROPIC LIFT/UPGLIDE INCREASE IN THE 305K-315K
PRESSURE SURFACE. LIFT WILL BE ENHANCED AS FAVORABLE JET DYNAMICS
MOVE THROUGH THE REGION EARLY TONIGHT. WILL KEEP ISOLD LIGHTNING
STORM CHANCES IN THE FORECAST INTO THIS EVENING AS WELL. STILL WILL
NOT RULE OUT A STRONG STORM OR TWO BUT FEEL MAIN THREAT WILL BE
GUSTY WINDS...DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL.
INSTABILITY WILL REMAIN LIMITED AND WIND SHEAR MAINLY UNIDIRECTIONAL
AND UNFAVORABLE. PCPN CHANCES WILL BEGIN TO DECREASE AFTER MIDNIGHT
FROM THE NORTH TO SOUTH ACROSS ECFL. WITH A LACK OF COLD AIR
ADVECTION BEHIND THIS SYSTEM ONLY EXPECT OVERNIGHT LOWS TO DROP INTO
THE 60S AREAWIDE. THE BIGGEST CHANGE FELT WILL BE SOME DRIER AIR IN
THE FORM OF LOWER DEWPOINTS POST-FRONTAL.

WED...THE MID LVL TROUGH WILL CONTINUE TO TRACK EAST ACROSS GA/SC TO
JUST OFF THE COAST BY WED EVENING. FLOW ACROSS THE AREA WILL VEER
FROM WSW TO WNW ALOFT AS THE SYSTEM PULLS OUT OF THE REGION. WILL
LEAVE A SCHC FOR LINGERING MORNING SHRAS ACROSS ST. LUCIE/MARIN
COUNTIES AS THE SURFACE FRONT EXITS THE AREA AND INTO THE WESTERN
ATLC. ALL AREAS CAN EXPECT BREEZY WNW FLOW AT THE SURFACE AS
STRONGER WINDS ALOFT BEHIND THE LOW PRESSURE SYSTEM MIX DOWN TO THE
SURFACE. DRIER AIR WILL CONTINUE TO FILTER DOWN THE PENINSULA AS
DEWPOINT READINGS DROP INTO THE 50S IN MOST AREAS DURING THE
AFTERNOON. HIGHS WILL RECOVER INTO THE MIDDLE 70S ACROSS THE NORTH
TO AROUND 80 DEGREES OVER THE SOUTH. WILL GO WITH PARTLY CLOUDY
SKIES WITH LEFTOVER RESIDUAL MOISTURE AND SOME POSSIBLE GULF
STRATOCU MOVING EAST OVERHEAD EARLY IN THE DAY.

WED NIGHT-SAT...PROGRESSIVE PATTERN WILL BECOME ESTABLISHED ACROSS
THE CONTINENTAL US. STRONG RIDGE WILL BUILD IN QUICKLY BEHIND THE
DEPARTING TROUGH WED NIGHT. COLD ADVECTION WILL DRIVE OVERNIGHT
TEMPERATURES DOWN INTO THE LOWER-MID 50S AS FAR SOUTH AS LAKE
OKEECHOBEE. POST-FRONTAL NW FLOW WILL PERSIST THROUGH THE DAY
THU...PRODUCING MAINLY CLEAR SKIES AND TEMPERATURES IN THE MID-UPPER
70S. EARLY MORNING TEMPERATURES FRI AGAIN LOOK QUITE COOL...EVEN
ALONG THE COAST AS THE SURFACE HIGH SETTLES ACROSS THE CENTRAL
PENINSULA. SURFACE HIGH WILL SLIDE QUICKLY INTO THE WESTERN ATLANTIC
SAT...WITH THE LOW-LEVEL FLOW BECOMING SOUTHWESTERLY AHEAD OF THE
NEXT FRONTAL BOUNDARY. MEANWHILE...ACTIVE SUBTROPICAL JET WILL
LIKELY GENERATE A SIGNIFICANT AMOUNT OF HIGH CLOUDS ACROSS THE
REGION...WHICH WILL CONTINUE THROUGH NEXT WEEK.

SUN-TUE...POTENT SHORT WAVE TROUGH WILL MOVE INTO NEW ENGLAND AS THE
COLD FRONT SWEEPS ACROSS FL LATE SAT/EARLY SUN. PROGRESSIVE PATTERN
WILL INHIBIT PREFRONTAL MOISTURE ADVECTION AND WILL KEEP POPS
BELOW 20 PERCENT FOR NOW. FLOW WILL VEER AS HIGH PRESSURE SETS UP
ACROSS EASTERN CANADA EARLY NEXT WEEK. THIS WILL LIKELY OFFER A
BETTER OPPORTUNITY FOR RAINFALL ALONG THE NEXT FRONTAL BOUNDARY
WHICH THE GFS SUGGESTS WILL MOVE THROUGH NEXT TUE.

&&

.MARINE...WINDS AT BUOY 9 HAVE BEEN CONSISTENT 17-19 KTS MOST OF DAY
WITH SEAS 7.9-8.2 FT ON AVG. LATEST MODEL DATA SUGGESTS A WIND SURGE
THIS EVENING AS S/SW WINDS INCREASE TO 20-25 KTS WITH HIGHER GUSTS
ACROSS OFFSHORE WATERS. SEAS WILL REMAIN 7-8 FT OFFSHORE
OVERNIGHT...WHILE 4-6 FT MORE APPROPRIATE NEARSHORE. SCA IN EFFECT
THROUGH WEDNESDAY NIGHT FOR OFFSHORE WATERS WHILE SCEC FOR SEAS
CONTINUES NEARSHORE. BEFORE DAYBREAK WED WINDS WILL VEER TO WESTERLY
AS THE SURFACE FRONT MOVES SOUTHEAST THROUGH ECFL. SEAS WILL BE
CHOPPY ON WED WITH OFFSHORE WIND COMBINING WITH A CONTINUING
EASTERLY SWELL. OFFSHORE WINDS ON WED EXPECTED TO BE SUSTAINED NEAR
20 KTS AND GUSTY. A STRONG STORM OR TWO REMAINS POSSIBLE LATE THIS
AFTN/EARLY EVENING AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE
AREA. THE MAIN THREAT WILL BE WIND GUSTS GREATER THAN 34 KTS...BRIEF
HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING.

BOATING CONDITIONS WILL DETERIORATE AS COLD ADVECTION SETS IN WED
NIGHT. OFFSHORE FLOW WILL PRODUCE STRONGEST WINDS AND ROUGHEST SEAS
ACROSS THE 20-60 NM ZONES AND WILL CONTINUE THE SCA PAST MIDNIGHT
THU. WINDS AND SEAS WILL QUICKLY SUBSIDE THU AS A STRONG RIDGE
BECOMES THE PREDOMINANT WEATHER FEATURE. FAVORABLE BOATING
CONDITIONS WILL LIKELY CONTINUE THROUGH SAT.

&&

.AVIATION...CEILINGS OF 4-6 KFT WILL OVERSPREAD MUCH OF ECFL THIS
EVENING IN ADVANCE OF A LOW PRESSURE SYSTEM. SHOWERY PCPN IS
EXPECTED TO INCREASE LATE THIS AFTN INTO THIS EVENING. THERE WILL BE
AN ISOLD LIGHTNING STORM RISK LATER THIS AFTN AND TONIGHT AS WELL.
REDUCED VISIBILITIES TO 2SM AND CEILINGS OF AROUND 2.0-3.0 KFT
POSSIBLE INVOF CONVECTION. SFC WIND GUSTS TO 40 KTS POSSIBLE IN AND
AROUND ANY STORMS THROUGH EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  76  55  78 /  60  10   0   0
MCO  63  75  57  78 /  60   0   0   0
MLB  65  78  56  78 /  50  10   0   0
VRB  68  80  56  80 /  50  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

.SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET 20-60NM
OFFSHORE THROUGH WEDNESDAY NIGHT

&&

SHORT TERM...SEDLOCK
LONG TERM....HIRSCH
Hazardous weather outlook, Nov 7, 8:41 AM EST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
841 AM EST TUE NOV 7 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072300-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
841 AM EST TUE NOV 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A STRONG DISTURBANCE OVER THE SOUTHEAST STATES WILL MOVE QUICKLY
EAST TODAY AND INTO TONIGHT. HIGH MOISTURE COMBINED WITH INCREASED
ATMOSPHERIC LIFT WILL PRODUCE CONSIDERABLE SHOWERS WITH SCATTERED
AFTERNOON STORMS. A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH ALONG WITH PERIODS OF VERY HEAVY RAIN AND DEADLY
LIGHTNING. A COLD FRONT WILL PASS OVER CENTRAL FLORIDA EARLY
WEDNESDAY AND THE THREAT OF STRONG STORMS WILL END THIS EVENING
BEFORE THE FRONTAL PASSAGE.

...RIP CURRENT IMPACT...
GUSTY SOUTHEAST WINDS AND CONTINUED MODERATE OCEAN SWELLS WILL
CONTRIBUTE TO A MODERATE RIP CURRENT THREAT AT AREA BEACHES. WIND
CONDITIONS WILL PRODUCE A LONGSHORE CURRENT AND THIS WILL COMBINE
WITH CHOPPY WAVES THIS MORNING AND AFTERNOON TO PRODUCE HAZARDOUS
SURF CONDITIONS AT AREA BEACHES. SEAS ARE EXPECTED TO DIMINISH
QUICKLY THIS EVENING ACROSS NEARSHORE WATERS AS WINDS BECOME
OFFSHORE IN DIRECTION. PERSONS SHOULD NOT ENTER THE WATER ALONE.
AVOID ENTERING THE SURF BEYOND YOUR ABILITY TO SAFELY GET BACK TO
SHORE.

...MARINE THUNDERSTORM GUST IMPACT...
WIDELY SCATTERED LIGHTNING STORMS WILL MOVE OFFSHORE THIS AFTERNOON.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS EXCEEDING
34 KNOTS. MARINERS SHOULD BE PREPARED TO SEEK SAFE HARBOR IF A
MARINE WARNING IS ISSUED.

...WIND AND SEA IMPACT...
WIND AND SEA CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL
CRAFT...ESPECIALLY IN THE OFFSHORE WATERS WHERE A SMALL CRAFT
ADVISORY REMAINS IN EFFECT. WITHIN 20 MILES OF THE COAST SMALL
CRAFT SHOULD EXERCISE CAUTION FOR SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MAINLY DRY CONDITIONS ARE EXPECTED INTO THE WEEKEND. NO
SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

In the hours before

Special weather statement, Nov 7, 5:22 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EST TUE NOV 7 2006

FLZ045-053-072300-
ORANGE-OSCEOLA-
522 PM EST TUE NOV 7 2006

...STRONG THUNDERSTORMS MAY PRODUCE FUNNEL CLOUDS AND STRONG WINDS
OVER NORTHERN OSCEOLA AND WESTERN AND SOUTHERN ORANGE COUNTIES...

AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER INTERCESSION CITY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE KISSIMMEE...SAINT
CLOUD...AND SOUTH ORLANDO.

ANOTHER STRONG STORM WAS MOVING INTO THE DISNEY AND ATTRACTIONS
AREAS OF WESTERN ORANGE COUNTY.

THE PRIMARY THREATS WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES. FUNNEL CLOUDS WILL ALSO
BE POSSIBLE.

CRISTALDI

The radar

The Melbourne radar (KMLB), 85 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Orange

When
November 7, 5:55 PM EST to 6:00 PM EST
Where
Orange County, Orlando to Winter Park
Rating
F0
Path length
0.8 mi
Path width
50 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
28.550, -81.370

An F0 tornado touched down in Orlando just east of Lake Baldwin damaging roofs and windows of 5 apartment buildings. The tornado skipped east about a mile into Winter Park, damaging roofs on another apartment and three houses. A large cab-over truck was overturned.

Tornado, Seminole

When
November 7, 6:10 PM EST to 6:20 PM EST
Where
Seminole County, 4.6 mi SW of Oviedo to 2.3 mi SW of Oviedo
Rating
F1
Path length
2.3 mi
Path width
100 yd
Property damage
$1.4 million
Reported by
NWS Storm Survey
Coordinates
28.620, -81.250

An F1 tornado touched down in southern Seminole County just north of Aloma Avenue and moved northeast, crossing the 417 Beltway and lifting along West Chapman Road. The tornado severly damaged four homes. Eight homes had moderate damage and 32 homes and mobile homes had minor damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyThe tornado archive for Florida, 2006Warnings in Florida, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6488, 6530.